MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the patient had multiple power cable disconnects originating from the black controller power cable.Patient also reportedly had high flow and high power on (b)(6) 2025.Log files were submitted for review.Log file review by tech services confirmed numerous power cable disconnects on (b)(6) 2025 on the white power cable while connected to battery power, and numerous power cable disconnects on (b)(6) 2025 and (b)(6) 2025 on the black power cable while on battery power.No alarms occurred while connected to the power module.Log file review did not appear to capture any notable alarm conditions or parameter changes, and that the mcs equipment was operating as intended electronically and mechanically.It was later reported that the reported issue was caused by problems with the controller or battery clips.The patient experienced dizziness on (b)(6) 2025, otherwise asymptomatic.The patient had both primary and backup controller exchanged for this event and given a new set of batteries and battery clips.It was later reported on (b)(6) 2025 there was no documented reason for the backup controller to also be exchanged, but the controller, battery, and battery clip exchanges resolved all alarms.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the system controller (serial number: (b)(6) being exchanged was unable to be confirmed.The patient¿s primary controller, 14v li-ion battery clips, 14v li-ion batteries, and primary system controller were exchanged due to power cable disconnect alarms, and it was reported that the backup controller was also exchanged.However, provided information indicated that the reason for the backup system controller being exchanged was unknown.The system controller did not return for evaluation, and no log files or other documentation were submitted for review.No device issues with the system controller were reported or identified via this investigation.Equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate ii instructions for use section 7-¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot all alarms, including power cable disconnect alarms.Heartmate ii instructions for use section 8-¿equipment storage and care¿ and heartmate ii patient handbook section 6-¿caring for the equipment¿ explain how to properly maintain the integrity of the system controller.The device history records were reviewed and revealed no deviations from manufacturing or qa requirements.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23622032
Report Number2916596-2025-07425
Device Sequence Number21350373
Product Code DSQ
UDI-Device Identifier00813024011286
UDI-Public(01)00813024011286(17)200131
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2020
Device Model Number106762
Device Catalogue Number106762
Device Lot Number5848480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight86 KG